U.S. doctors online nowAsk doctors free
Pascagoula, Mississippi
A 39-year-old female asked:

i have ms. i'm having really bad headache since sunday. my neuro np told me to take tylenol (acetaminophen) and drink tea. not working. otc meds not helping!

2 doctor answers5 doctors weighed in
Dr. Eric Kelts
Neurology 25 years experience
Trip to the ED?: Luckily, most urgent care centers and emergency departments are well stocked with pain medications which even your neuro NP may not be able to easily prescribe. Consider a trip to the ER. They may want to obtain a repeat MRI or perhaps even an LP if they feel it necessary. They should be able to properly evaluate and treat your headache.
Dr. Bennett Machanic
Neurology 52 years experience
Suggestions: MS patients experience 2-4X frequency of migraines than normal folks. Tylenol (acetaminophen) and tea fails to help migraines. But OTC remedies such as butterbur, feverfew, Co-Q10, or riboflavin can prevent. See your neurologist directly, as am skeptical about the NP. (also, blood in urine, foot swelling, ?kidney problems?)

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

Should I do an MRI or CT scan for my child's headache?

5 doctor answers8 doctors weighed in
Dr. Scott Katz
Pediatrics 26 years experience
It depends.: If your pediatrician thinks there could be a serious explanation for the headaches, they will make that decision. An MRI is better at finding abnormalities of the brain itself, such as a tumor. A CT is better for discovering bleeding or abnormalities of bony structures.
A 27-year-old member asked:

Do pain relief patches still expose me to high doses of acetaminophen?

2 doctor answers3 doctors weighed in
Dr. Katherine Sutherland
Gynecology 43 years experience
No: I don't know of any pain patches that contain tylenol or acetaminophen. They may contain fentanyl, a narcotic, or a NSAID (non-steroidal anti-inflammatory). To be sure, if you are using over-the-counter patches, read the label carefully. If you are being prescribed patches, ask your doctor.
CA
A 32-year-old member asked:

Is tylenol (acetaminophen) dangerous for people with hepatitis c?

2 doctor answers5 doctors weighed in
Dr. Emily Lu
Dr. Emily Luanswered
Family Medicine 7 years experience
Low dose recommended: Tylenol (acetaminophen) is generally not a problem for people with liver disease, so long as you take a relatively low dose (not to exceed 2 grams in 24 hours). In general, hepatitis patients do not have to worry about adjusting drug dosages until they start getting chronic liver problems. When these problems begin, they should avoid other anti-inflammtory drugs (like ibuprofen, aspirin, etc.) besides tylenol (acetaminophen).
Dr. Colin Sanner
Dr. Colin Sanner commented
Neurology 20 years experience
This is a beautiful, well-articulated answer.
Dec 10, 2014
CA
A 25-year-old member asked:

Is mobic any stronger than tylenol (acetaminophen) or aleve?

2 doctor answers5 doctors weighed in
Dr. Sassan Hassassian
Anesthesiology 29 years experience
Depends on patient: Mobic (meloxicam) is a non-steroidal anti-inflammatory agent (nsiad). Aleve (naproxen) is also an nsaid. Tylenol (acetaminophen) is not an anti-inflammatory medicine. Mobic lasts longer and in most cases needs to be taken once daily. Patients react differently to nsaids. So the efficacy frequently is patient dependent.
A 36-year-old member asked:

Three day head ache! started with work sunday?

1 doctor answer2 doctors weighed in
Dr. Edward Smith
Neurosurgery 54 years experience
Is it your first?: The odds are, you have a recurrent headache problem. So if the pain interferes with your work or leisure time, see a physician knowledgeable in headache care.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.